Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 18, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 22, 2017, 3:08 PM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Mar 24, 2017, 2:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2017, 3:08 PM PDT (22:08 UTC)
- In effect from
- Mar 24, 2017, 2:00 AM PDT
- Expired
- Mar 24, 2017, 2:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS76 KMFR 222208 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 308 PM PDT Wed Mar 22 2017 CAZ081-231015- /O.NEW.KMFR.WI.Y.0018.170324T0900Z-170325T0000Z/ Central Siskiyou County- Including the city of Weed 308 PM PDT Wed Mar 22 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT FRIDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 2 AM to 5 PM PDT Friday. * Winds...South 25 to 35 mph with gusts to 50 mph. * Timing...Winds will increase late Thursday night and peak Friday morning. Winds will decrease late Friday afternoon. * Locations include...The Shasta Valley including Interstate 5 near Weed. * Impacts...Strong wind will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ031-231015- /O.NEW.KMFR.WI.Y.0018.170324T0900Z-170325T0000Z/ Central and Eastern Lake County- 308 PM PDT Wed Mar 22 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT FRIDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 2 AM to 5 PM PDT Friday. * Winds...Southwest 25 to 35 mph with gusts to 50 mph. * Timing...Winds will increase late Thursday night and peak Friday morning. Winds will decrease late Friday afternoon. * Locations include...Highway 31 between Summer Lake and Paisley. * Impacts...Strong crosswind will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-231015- /O.NEW.KMFR.WI.Y.0018.170324T0900Z-170325T0000Z/ Modoc County- 308 PM PDT Wed Mar 22 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT FRIDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 2 AM to 5 PM PDT Friday. * Winds...Southwest 30 to 35 mph with gusts to 55 mph. * Timing...Winds will increase late Thursday night and peak Friday morning. Winds will decrease late Friday afternoon. * Locations include...Highway 299 at the Cedarville Pass. * Impacts...Strong crosswind will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ021-022-231015- /O.NEW.KMFR.HW.A.0012.170323T2100Z-170324T1200Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Port Orford, Brookings, Harbor, and Gold Beach 308 PM PDT Wed Mar 22 2017 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... The National Weather Service in Medford has issued a High Wind Watch...which is in effect from Thursday afternoon through late Thursday night. * Winds...South 30 to 40 mph with gusts to 60 mph. * Timing...Winds will pick up late Thursday morning and peak Thursday afternoon before decreasing late Thursday night. * Locations include...Southern Oregon Coast from Cape Blanco to Brookings...including Highway 101. * Impacts...Gusty winds will make handling of vehicles more difficult, especially high profile vehicles. Loose items could be blown about. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A High Wind Watch means a hazardous high wind event is possible. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel may be impacted, especially for high profile vehicles. && $$
4 follow-up statements
835 WWUS76 KMFR 231024 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 324 AM PDT Thu Mar 23 2017 ORZ021-022-231130- /O.CAN.KMFR.HW.A.0012.170323T2100Z-170324T1200Z/ South Central Oregon Coast-Curry County Coast- 324 AM PDT Thu Mar 23 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Medford has cancelled the High Wind Watch. South winds will still increase this afternoon and evening with sustained winds of 30 to 35 mph and gust to 50 mph. However the very strong winds of 35 to 45 mph with higher gusts will be confined mainly to the headlands. $$ CAZ081-232230- /O.CON.KMFR.WI.Y.0018.170324T0900Z-170325T0000Z/ Central Siskiyou County- Including the city of Weed 324 AM PDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT FRIDAY... * Winds...South 25 to 35 mph with gusts to 50 mph. * Timing...Winds will increase late tonight and peak Friday morning. Winds will decrease late Friday afternoon. * Locations include...The Shasta Valley including Interstate 5 near Weed. * Impacts...Strong wind will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ031-232230- /O.CON.KMFR.WI.Y.0018.170324T0900Z-170325T0000Z/ Central and Eastern Lake County- 324 AM PDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT FRIDAY... * Winds...Southwest 25 to 35 mph with gusts to 50 mph. * Timing...Winds will increase late tonight and peak Friday morning. Winds will decrease late Friday afternoon. * Locations include...Highway 31 between Summer Lake and Paisley. * Impacts...Strong crosswind will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-232230- /O.CON.KMFR.WI.Y.0018.170324T0900Z-170325T0000Z/ Modoc County- 324 AM PDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT FRIDAY... * Winds...Southwest 30 to 35 mph with gusts to 55 mph. * Timing...Winds will increase late tonight and peak Friday morning. Winds will decrease late Friday afternoon. * Locations include...Highway 299 at the Cedarville Pass. * Impacts...Strong crosswind will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
925 WWUS76 KMFR 232059 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 159 PM PDT Thu Mar 23 2017 CAZ081-241200- /O.CON.KMFR.WI.Y.0018.170324T0900Z-170325T0000Z/ Central Siskiyou County- Including the city of Weed 159 PM PDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT FRIDAY... * Winds...South 25 to 35 mph with gusts to 50 mph. * Timing...Winds will peak Friday morning, then decrease late Friday afternoon. * Locations include...The Shasta Valley including Interstate 5 near Weed. * Impacts...Strong winds will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ031-241200- /O.CON.KMFR.WI.Y.0018.170324T0900Z-170325T0000Z/ Central and Eastern Lake County- 159 PM PDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT FRIDAY... * Winds...Southwest 25 to 35 mph with gusts to 50 mph. * Timing...Winds will peak Friday morning, then decrease late Friday afternoon. * Locations include...Highway 31 between Summer Lake and Paisley. * Impacts...Strong crosswinds will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-241200- /O.CON.KMFR.WI.Y.0018.170324T0900Z-170325T0000Z/ Modoc County- 159 PM PDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT FRIDAY... * Winds...Southwest 30 to 35 mph with gusts to 55 mph. * Timing...Winds will peak Friday morning, then decrease late Friday afternoon. * Locations include...The Warner mountains, including Highway 299 at the Cedarville Pass. * Impacts...Strong crosswinds will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BPN
507 WWUS76 KMFR 241012 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 312 AM PDT Fri Mar 24 2017 ORZ030-242100- /O.EXB.KMFR.WI.Y.0018.000000T0000Z-170324T2100Z/ Northern and Eastern Klamath County and Western Lake County- 312 AM PDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... The National Weather Service in Medford has issued a Wind Advisory...which is in effect until 2 PM PDT this afternoon. * Winds...South 25 to 35 mph with gusts to 50 mph. * Timing...Winds will peak this morning, then decrease late this afternoon. * Locations include...The Shasta Valley including Interstate 5 near Weed. * Impacts...Strong winds will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-242100- /O.EXT.KMFR.WI.Y.0018.000000T0000Z-170324T2100Z/ Central Siskiyou County- Including the city of Weed 312 AM PDT Fri Mar 24 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * Winds...South 25 to 35 mph with gusts to 50 mph. * Timing...Winds will peak this morning, then decrease late this afternoon. * Locations include...The Shasta Valley including Interstate 5 near Weed. * Impacts...Strong winds will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ031-242100- /O.EXT.KMFR.WI.Y.0018.000000T0000Z-170324T2100Z/ Central and Eastern Lake County- 312 AM PDT Fri Mar 24 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * Winds...Southwest 25 to 35 mph with gusts to 50 mph. * Timing...Winds will peak this morning, then decrease late this afternoon. * Locations include...Highway 31 between Summer Lake and Paisley. * Impacts...Strong crosswinds will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-242100- /O.EXT.KMFR.WI.Y.0018.000000T0000Z-170324T2100Z/ Modoc County- 312 AM PDT Fri Mar 24 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * Winds...Southwest 30 to 35 mph with gusts to 55 mph. * Timing...Winds will peak this morning, then decrease late this afternoon. * Locations include...The Warner mountains, including Highway 299 at the Cedarville Pass. * Impacts...Strong crosswinds will make driving difficult for high profile vehicles. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Sven
464 WWUS76 KMFR 242048 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 148 PM PDT Fri Mar 24 2017 CAZ081-242200- /O.EXP.KMFR.WI.Y.0018.000000T0000Z-170324T2100Z/ Central Siskiyou County- Including the city of Weed 148 PM PDT Fri Mar 24 2017 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... Breezy winds may continue into the evening, but additional periods of damaging or hazardous winds are not expected. $$ ORZ030-031-242200- /O.EXP.KMFR.WI.Y.0018.000000T0000Z-170324T2100Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 148 PM PDT Fri Mar 24 2017 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... Breezy winds may continue into the evening, but additional periods of damaging or hazardous winds are not expected. $$ CAZ085-242200- /O.EXP.KMFR.WI.Y.0018.000000T0000Z-170324T2100Z/ Modoc County- 148 PM PDT Fri Mar 24 2017 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... Breezy winds may continue into the evening, but additional periods of damaging or hazardous winds are not expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:35 PM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 22, 12:35 PM PDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Medford OR 1235 PM PDT Wed Mar 22 2017 Updated Marine and Aviation sections... .UPDATE...The current forecast for today looks to be on track with showers currently occurring over the Cascades and east associated with the dissipating front. A few more showers are currently positioned over the coast. These showers will continue this morning with rain chances decreasing from west to east as the day goes on. Although instability and thunderstorm indicies are a bit weaker today than yesterday, a isolated rumbles of thunder can't be ruled out well east of the Cascades and in Modoc and Southeast Siskiyou Counties in California. Have not made any changes to today's forecast. -Schaaf && .AVIATION...22/18Z TAF CYCLE...Today will be an unstable and showery day. MVFR will be possible in showers throughout the day, but, generally, VFR will prevail. Terrain will be partially obscured throughout the day. A slight chance of thunderstorms exists mainly in Modoc and Southern Lake Counties later this afternoon and early this evening. Showers diminish this evening, and with some increasing stability, expect the chance for MVFR/IFR ceilings to develop in some valley locations tonight. Incoming mid and high clouds and increasing winds Thursday morning are likely to disrupt and break up these lower ceilings mid-late morning. BTL/SK && .MARINE...Updated 920 AM PDT Wednesday 22 March 2017...Steep seas will continue today through early Thursday morning. A strong front is likely to bring widespread gales, strong in the Cape Blanco convergence zone area, and very steep seas Thursday afternoon into Friday morning. Latest model trends continue to indicate the potential of storm force gusts late Thursday afternoon. Winds will decrease Friday night into Saturday...but seas should remain steep. Another strong front is due to arrive on Sunday. BTL/SK && .PREV DISCUSSION... /Issued 545 AM PDT Wed Mar 22 2017/ Updated aviation discussion. DISCUSSION...Two bands of rain will affect our forecast area this morning. One band extends from Klamath Falls SW into Mount Shasta. This band is expected to move into Lakeview and Alturas area late morning. The second band of rain is moving into the Illinois Valley and western Siskiyou County. Short term models bring this band into the Medford area around morning commute hours then into the Cascades by mid morning. Another front will move ashore this morning. This front is expected to move into the Cascades by late this morning with scattered showers west of the Cascades. The front will shift area of instability east of the Cascades and this is where we expect afternoon thunderstorms to occur this afternoon. The most unstable area this afternoon appears to extend from the Medicine Lake area of SE Siskiyou Co to Lakeview and the Warner Valley. Snow level is expected to lower behind the front to around 3000-3500 feet from the Cascades west and 3500-4500 feet east of the Cascades but precipitation is expected to taper off to showers. High pressure will keep the area dry Thursday morning. A warm front is expected to spread light rain to the coast and the Umpqua Basin Thursday afternoon. Rain is expected to be widespread Thursday night with snow levels lowering to around 5000 feet by Friday morning. Friday appears to be a wet day with widespread valley rain and higher mountain snow. Medium range guidance shows shower activities will continue into Saturday with possible break Sat afternoon into Sunday morning before the next front inland Monday. This is consistent on both the GFS and ECMWF. Tuesday could be dry per GFS but not per the ECMWF. /FB && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters... - Gale Watch from Thursday morning through late Thursday night for PZZ350-356-370-376. - Small Craft Advisory for hazardous seas until 5 AM PDT Thursday for PZZ350-356-370-376. BMS/FJB/NSK
In the hours before
Local storm report, Mar 22, 11:52 AM PDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1152 AM PDT WED MAR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 WSW KLAMATH FALLS 42.19N 121.84W
03/22/2017 M0.88 INCH KLAMATH OR TRAINED SPOTTER
8AM TUESDAY TIL 8AM WEDNESDAY. ELEVATION
4366 FEET. SOME SNOW ALSO OCCURRED,
CURRENTLY <0.50" ON THE GROUND. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
&&
BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:45 AM PDT | Gale Watch | MFR | 12 hr | |
| Mar 22, 2:52 PM PDT | Gale Warning | MFR | 37 hr | |
| Mar 22, 2:52 PM PDT | Small Craft Advisory | MFR | 12 hr | |
| Mar 22, 2:52 PM PDT | Hazardous Seas Warning | MFR | 44 hr | |
| Mar 22, 3:08 PM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 12 hr |
| Mar 22, 3:08 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 47 hr |
Nearby
Wind Advisories in Oregon, 2017Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.